Hi. I am new to this forum. I was prescribed Oxycodone a couple months ago (5 mg/4 daily). I have been suffering from depression after a miscarriage and I have dealt with chronic abdominal pain for a few years. I was shocked when I counted my pills and realized that I had been taking 8 a day. So, I told my husband and I am weaning off of them. I also told my pain management doctor that I want to taper off these pills. My husband, and now my mom who is visiting us, is dispensing my pills. I went from 8 pills down to 4. I have been stuck at 3 a day. I have been having trouble sleeping and having some withdrawal symptoms. I was wondering if anyone can offer any advise on how to minimize withdrawal. In addition, if you taper off slowly, do you get withdrawal symptoms after you are completely off the oxycodone or is it mainly when you are tapering down? I could use any advise. Thank you!
Today I am on Day 36 clean from Oxy. I did a very rapid taper from 120mgs per day to zero in about 2 to 3 weeks.
I had the worst w/D's while I was tapering. My first cut was down to 40 per day and OUCH it hurt.
After I got to zero I was still in some discomfort but it was mostly in my mind. Anxiety and depression. I was still suffering from some of the typical physical withdrawal symtoms but not really as bad. Day 3 to 4 were the worst but today I have NO symtoms at all and feel great. It was worth the pain to be where I am now.
I started with injuries and got on pain meds and wound up taking more than ordered to get high. Oxy is bad stuff. I actually started on Hydro (vicoden) and up-graded to Oxy.
At the top of this board there is a post about "Sample home detox" and I suggest you read this if you have not already.
Try to keep busy but if you just can't then rest. Sleep was difficult for me, 2 to 3 hours max and it was driving me crazy. If you can't sleep and can't keep busy, just rest. lay down with your eyes closed and take it easy. rent some movies or watch some TV. Your body needs rest to heal from the damage the Oxy has done. Hot showers did wonders and calcium and magnesium for the achy bones and muscles.
It sounds like you didn't have a real big habbit so you should not have a real tough time tapering. Don't worry about the time on stabilizing on your reduced dose. As long as you have someone dispensing your meds and you are not slipping back with extra doses you will be fine. That is a real smart move having your doses held by someone else. This will give you a better chance. Try not to run out while tapering. Make a plan and stick to it. If you run out and go cold turkey you could be in more discomfort.
The slower you taper the less severe your withdrawals will be. If you read on here about some people going cold turkey it is very hard to do.
Drink lots of water and eat lots of good food. Your body needs help healing.
I started posting here while I was still using. I was down to 5mgs per day only one dose. I remember how scared I was to make the just to zero. I didn't knoe if I should go to 2.5mgs per day of just go to zero. I decided to give zero a try and the next day I flushed the remaining pillz.
I have not had any pillz since. After I went to zero and realized I could live without the junk I just focused on one day even one hour at a time.
Now I have to sometimes count back to remember the days.
I will never forget the withdrawals however! I was hurtin real bad. but I did a rapid taper almost cold turkey.
You will be fine.
Maybe read some of my posts. I have been posting each day sometimes many times a day sice I got here.
I call this my ROAD OUT of addiction.
I wish you the best of luck. Just dig deep, believe me you can live without that junk.
Bonus, My pain problems also went away with my Oxy use?? Funny huh!
nicole --you really wont start feeling that you are turning the corner until you are not using the pills anymore. Tapering process is a tough procedure that has a goal of making the WD's minimal at the end, BUT and this is a BIG BUT, they will not take them away completely. Your dosage is VERY small and you should just plan for a few days of being uncomfortable (no work etc) and FLUSH EM. I have done that a few time and it has worked and at much higher dosages than you. I am currently going CT from a 100mg hydro habit. Not sure how I go here again, but I am and I am dealing with it. Come join us we can help.
"1 is too many and 1000 is not enough" -